Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 14, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 29, 2008, 2:52 PM MDT. It took effect at Apr 29, 2008, 4:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2008, 2:52 PM MDT (20:52 UTC)
- In effect from
- Apr 29, 2008, 4:00 PM MDT
- Expired
- Apr 30, 2008, 3:50 AM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 292052 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 252 PM MDT TUE APR 29 2008 ...STRONG GUSTY WINDS IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN TONIGHT... .A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHEAST IDAHO TONIGHT. WINDS BETWEEN BURLEY AND POCATELLO WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL DECREASE BY WEDNESDAY MORNING AS THE LOW PRESSURE SYSTEM MOVES SLOWLY EAST. IDZ021-301200- /O.CAN.KPIH.LW.Y.0007.000000T0000Z-080501T0300Z/ /O.NEW.KPIH.WI.Y.0014.080429T2200Z-080430T1200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 252 PM MDT TUE APR 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT WEDNESDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELED. A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO TONIGHT. WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH BETWEEN 6 PM MDT AND MIDNIGHT...THEN SLOWLY DECREASE THROUGH EARLY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ017-301200- /O.NEW.KPIH.WI.Y.0014.080429T2200Z-080430T1200Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 252 PM MDT TUE APR 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO TONIGHT. WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH BETWEEN 6 PM MDT AND MIDNIGHT...THEN SLOWLY DECREASE THROUGH EARLY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KPIH 292228 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 428 PM MDT TUE APR 29 2008 IDZ020-300400- /O.EXB.KPIH.WI.Y.0014.000000T0000Z-080430T0400Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 428 PM MDT TUE APR 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THE APPROACH OF A STRONG COLD FRONT HAS PRODUCED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE UPPER SNAKE RIVER PLAIN THIS AFTERNOON. STRONG GUSTY WINDS WILL LIKELY CONTINUE THROUGH 9 PM MDT THIS EVENING AS THE SURFACE FRONT MOVES THROUGH THE UPPER VALLEY. WINDS ARE EXPECTED TO FALL BELOW ADVISORY LEVELS AFTER 10 PM WHILE REMAINING GUSTY THROUGH THE NIGHT. INDIVIDUALS TRAVELING ALONG INTERSTATE 15 SHOULD BE PREPARED FOR STRONG GUSTY CROSS WINDS AND REDUCED VISIBILITY DUE TO BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ017-021-301200- /O.CON.KPIH.WI.Y.0014.000000T0000Z-080430T1200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 428 PM MDT TUE APR 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE BURLEY AREA AFTER 5 PM THIS EVENING AND THEN POCATELLO AND BLACKFOOT BY 7 PM. WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 50 MPH AHEAD OF AND ALONG WITH THE FRONTAL PASSAGE THIS EVENING. STRONG GUSTY WINDS WILL LIKELY CONTINUE THROUGH THE NIGHT BEFORE SLOWLY DECREASING WEDNESDAY MORNING. INDIVIDUALS TRAVELING ALONG INTERSTATES 84...86 AND 15 SHOULD BE PREPARED FOR STRONG GUSTY CROSS WINDS AND REDUCED VISIBILITY DUE TO BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 300355 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 955 PM MDT TUE APR 29 2008 IDZ020-300500- /O.CAN.KPIH.WI.Y.0014.000000T0000Z-080430T0400Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 955 PM MDT TUE APR 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WIDESPREAD WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS...HENCE THE WIND ADVISORY FOR THE UPPER SNAKE RIVER PLAIN HAS BEEN ALLOWED TO EXPIRE. BREEZY SOUTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGHOUT THE NIGHT PRODUCING AREAS OF BLOWING DUST AND REDUCED VISIBILITY. $$ IDZ017-021-301200- /O.CON.KPIH.WI.Y.0014.000000T0000Z-080430T1200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 955 PM MDT TUE APR 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. MODERATE TO STRONG WEST WINDS OF 25 TO 35 MPH WERE OBSERVED ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN THIS EVENING. GUSTY WINDS WILL LIKELY CONTINUE INTO THE EARLY MORNING HOURS BEFORE SLOWLY DECREASING WEDNESDAY MORNING. INDIVIDUALS TRAVELING WITHIN SOUTHEAST IDAHO SHOULD BE PREPARED FOR STRONG GUSTY CROSS WINDS AND REDUCED VISIBILITY DUE TO BLOWING DUST THROUGH 6 AM MDT WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 300950 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 350 AM MDT WED APR 30 2008 ...WIND AFFECTING LOCAL LAKES AND ROADS TODAY... .A COLD FRONT WILL MOVE THROUGH EASTERN IDAHO TODAY...KEEPING WIND IN THE MODERATE TO STRONG WINDSPEEDS FOR MOST OF THE DAY IN THE SNAKE RIVER PLAIN. THIS WILL MAKE FOR ROUGH GOING ON THE AMERICAN FALLS RESERVOIR. IT WILL ALSO AFFECT ROADS IN THE UPPER SNAKE RIVER PLAIN FROM IDAHO FALLS TO THE ROBERTS AREA THIS MORNING. WIND WILL BE STRONG ENOUGH TO PICK UP THE DUST FROM RECENTLY PLOWED FIELDS AND SEVERELY REDUCE VISIBILITY FOR THOSE DRIVING THROUGH THE AFFECTED AREA. WIND WILL WEAKEN BY AFTERNOON...AND ENOUGH RAIN SHOULD FALL TO REDUCE THE DUST PROBLEM SIGNIFICANTLY. IDZ021-302200- /O.CAN.KPIH.WI.Y.0014.000000T0000Z-080430T1200Z/ /O.NEW.KPIH.LW.Y.0008.080430T1000Z-080430T2200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 350 AM MDT WED APR 30 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED. EXPECT SOUTHWEST AND WEST WIND TODAY OF 15 TO 30 MPH THIS MORNING IN THE LOWER SNAKE RIVER PLAIN AND OVER THE AMERICAN FALLS RESERVOIR. THESE WINDSPEEDS CAN GENERATE WAVES THAT ARE HAZARDOUS CONDITIONS FOR SMALL BOATS. WIND SHOULD WEAKEN AROUND 4 PM THIS AFTERNOON...ENDING THE DANGER. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ IDZ017-301100- /O.CAN.KPIH.WI.Y.0014.000000T0000Z-080430T1200Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 350 AM MDT WED APR 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WIND HAS DECREASED TO BELOW WIND ADVISORY THRESHOLDS...HOWEVER WIND WILL REMAIN IN THE 15 TO 30 MPH RANGE THIS MORNING AND THEN DECREASE DURING THE AFTERNOON HOURS. $$ IDZ020-301800- /O.NEW.KPIH.DU.Y.0001.080430T1000Z-080430T1800Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 350 AM MDT WED APR 30 2008 ...BLOWING DUST ADVISORY IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. MODERATE TO STRONG WIND WILL PICK UP ENOUGH DUST FROM RECENTLY PLOWED FIELDS TO CREATE VERY LOW VISIBILITY THAT WILL MAKE TRAVEL HAZARDOUS THIS MORNING. DECREASING WIND SPEED...COMBINED WITH RAINFALL THIS MORNING AND AFTERNOON...WILL MEAN IMPROVED VISIBILITY AND SAFER DRIVING CONDITIONS BY AFTERNOON. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 29, 2:37 PM MDT, 15 minutes earlier.
Area forecast discussion, Apr 29, 2:37 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 237 PM MDT TUE APR 29 2008 .SHORT TERM...LOW PRESSURE TROUGH WILL CROSS SOUTHEAST IDAHO TONIGHT. 120KT JET NOSING ACROSS NORTHERN CALIFORNIA IS ON TRACK WITH MODELS AND HOOKS ALONG THE SOUTH IDAHO BORDER THIS EVENING. HAVE ISSUED A WIND ADVISORY FOR TONIGHT BASED ON H7 TROUGH MOVING THROUGH...STRONG SURFACE PRESSURE GRADIENT AND VERY STRONG COLD AIR ADVECTION. WINDS SHOULD INCREASE IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN BETWEEN 006Z AND 12Z. OBSERVED PRECIPITATION AND THUNDERSTORM ACTIVITY SO FAR IS WELL LESS THAN MODELS INDICATED FOR THIS AREA. EVEN WITH ENHANCEMENT OBSERVED IN SATELLITE NEAR BOISE. THEREFORE KEPT SNOW AMOUNTS FOR MOUNTAIN ELEVATIONS TO A MINIMUM...MAINLY UP TO AN INCH EACH 12 HOUR PERIOD THROUGH WEDNESDAY EVENING. TEMPERATURES SHARPLY COOLER WEDNESDAY ABOUT 20-25F DROP IN AFTERNOON HIGHS. RESIDUAL INSTABILITY SHOWERS WILL LINGER IN NORTHWEST FLOW OVER MOUNTAINS OF THE UPPER SNAKE HIGHLANDS ANS EASTERN HIGHLANDS ARA THURSDAY. THEN SHORT WAVE RIDGE MOVES IN ON FRIDAY ALLOWING FOR A MODEST REBOUND OF TEMPERATURES. RS .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. SERN ID STARTS PERIOD UNDER SPLIT FLOW PATTERN. WITHOUT MUCH SUPPORT...SOME CLOUDS AND VERY SPOTTY PRECIP WILL BE THE MAIN CAUSE FOR CONCERN THROUGH SUNDAY. EARLY MONDAY MORNING...DEEP AND VERY BROAD CUTOFF LOW CENTERED OVER CENTRAL CANADA WILL EJECT SMALL UPPER LEVEL DISTURBANCES AS IT SLOWLY MEANDERS ACROSS NRN ONTARIO. AS IT DOES...UPPER WAVES WILL MAKE FOR RATHER UNSETTLED PERIOD AS THEY WILL REFLECT VARIABLE CLOUDINESS AND INTERMITTENT PRECIP SUN THROUGH TUE. OF IMPORTANT NOTE...GFS/ECMWF SOLUTIONS CONTINUE TO DISAGREE ON SOLNS SAT MORNING ONWARD...TRENDED TOWARDS GFS AS IT HAS REMAINED FAIRLY CONSISTENT FOR LAST FEW MODEL RUNS. BROAD BRUSHED LIGHT QPF AMOUNTS AND LOW POPS FOR ENTIRE REGION. HI AND LO TEMPS WILL BE ABOUT 5 DEGREES BELOW CLIMO AVERAGES FOR ENTIRE FORECAST PERIOD. RENWICK && .AVIATION...VFR CONDITIONS AT ALL TAF SITES WITH WINDS TO DRAMATICALLY INCREASE AS DAY PROGRESSES. STRONG FRONT APPROACHING WILL TIGHTEN UP PRESSURE GRADIENT AND CAUSE WINDS POSSIBLY GUSTING TO 40 MPH ALONG SNAKE RIVER PLAIN. CURRENT RADAR SHOWING SOME LIGHTNING STRIKES IN NRN ID MTNS...NOT OUT OF THE QUESTION FOR OUR SITES AS FRONT APPROACHES. THUS INCLUDED VCTS IN ALL SITES EXCEPT BYI WHERE HAVE -TSRA IN TEMPO GROUP. MVFR POSSIBLE IF/WHEN T-STORM SETS UP OVER SITE...BESIDES THAT...VFR TO CONTINUE. RENWICK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM MDT WEDNESDAY FOR IDZ017-021. &&
Hazardous weather outlook, Apr 29, 6:45 AM MDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 645 AM MDT TUE APR 29 2008 IDZ017>025-031-032-301200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 645 AM MDT TUE APR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO TODAY AND WINDY CONDITIONS WILL SET IN AFTER NOON. WIND SPEEDS OF 20 TO 30 MPH ARE EXPECTED AND A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE AMERICAN FALLS RESERVOIR. ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON IN THE CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY AND MUCH COLDER CONDITIONS WILL CONTINUE WEDNESDAY WITH ISOLATED TO SCATTERED MOUNTAIN SNOW SHOWERS AND VALLEY SNOW AND RAIN SHOWERS. WEAK PACIFIC SYSTEMS WILL CONTINUE TO MOVE EAST THROUGH THE WEEKEND WITH PERIODS OF LIGHT SHOWERS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:56 AM MDT | Lake Wind Advisory | PIH | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.